A Case of Amiodarone Pulmonary Toxicity with Short-term Amiodarone Use
amiodarone pulmonary toxicity, atrial fibrillation, drug-related side effects and adverse reactions
Chemicals and Drugs | Internal Medicine
This is the case of a 92-year-old female who was hospitalized one month prior to admission for symptomatic paroxysmal atrial fibrillation, requiring intravenous amiodarone. Following her previous admission, she was placed on one month of amiodarone 200 mg twice daily, with a one week transition to 200 mg daily. The patient subsequently developed progressive shortness of breath and dry cough over a period of several weeks. Initial imaging showed diffuse bilateral coarse patchy interstitial infiltration on chest X-ray and bibasilar pleural effusions and scattered bilateral opacities on CTA chest. In an elderly patient presenting with dyspnea and dry cough, as well as interstitial opacities on imaging, amiodarone pulmonary toxicity should be considered despite short-term low-dose use.
Publisher or Conference
Mcdonald A. A Case of Amiodarone Pulmonary Toxicity with Short-term Amiodarone Use. Cureus. 2020 Apr;12(4):e7680. doi:10.7759/cureus.7680